Jump to content

Photo

Chin Acne

keflex accutane

2 replies to this topic

#1 chin acne69

chin acne69

    New Member

  • Members
  • Posts & Likes
    Posts: 1
    Blog Entries: 1
    Likes: 1
About Me
  • Joined: 23-June 11

Posted 22 July 2013 - 11:53 AM

So, I have been on the antibiotic keflex for the last year and a half. It has kept me relatively clear (my whole face is clear always except my chin)  I have tried to ease off of it and hope my acne would not come back, but after a few days big red cyst come up on my chin (2 to 4 at a time).... then i get back on it and it clears it up and i will only get small ones every now and again.  I have been suffering from acne since i was 18 and now im 23.(male)  I have tried all different topicals. (differin, retin a , salicylic acid, benzyol peroxide, etc)  also have been on multiple antibiotics.   

 

I am tired of taking the keflex bc even with this i still a break out every 2 weeks or so just not as often and persistent if i wasnt on it... (like i said before when i come off of it my chin flares up with pimple after pimple after pimple) 

 

I have been thinking about accutane for a while now.... Do you guys think this a good choice for me, to just whip this acne out where i dont have to wake up worrying if i have a big red pimple on my chin?  I have a dermatolgist appointment august 12th, and am currently on keflex which is keeping me relatively clear... do you think my derm will wanna prescribe me the accutane or do i need to stop the keflex to show her how bad my skin will get when im not on it....!?!? 

 

some1 help? i just wanna stop this acne ASAP so i dont have to deal with it for the rest of my life

 

Also 2 of my brothers and my mother have taken accutane in the past and there skin is flawless now and never have to worry about acne no matter how bad they eat or drink 

 

 

 



#2 Sheryn M

Sheryn M

    Junior Member

  • Members
  • Posts & Likes
    Posts: 38
    Likes: 0
About Me
  • Gender:Male
  • Joined: 21-July 13

Posted 22 July 2013 - 09:35 PM

I also have chin acne. Actually my t zone is clear from acne expect for my chin and the upper sides of it. A dermatologist once told me that it can be caused by the toothpaste that i am using as well as my shampoo. she said that there might be ingredients in it that causes irritation and thus result to acne. Now, i am using the essential bar from buzzy's essentials and it helped lessen my acne in my chin. It does the wonder that i need and i am happy. 



#3 bholber

bholber

    New Member

  • Members
  • Posts & Likes
    Posts: 23
    Likes: 10
About Me
  • Gender:Male
  • Location:California
  • Interests:Basketball, skin care, my dog Baxter, and kind people.
  • Joined: 12-July 13

Posted 22 July 2013 - 10:42 PM

Every derm has a different perspective on accutane, but most understand that it is a viable option for a candidate like yourself. For the more conservative derms, they want you to try other therapies, including topical retinoids and antibiotics, before they prescribe isotretinoin (this is actually in the guidelines from the American Academy of Dermatology for treating moderate acne). Since you've tried the other options and you're not clear, you should be a solid candidate (especially if you're a male and don't have any pregnancy worries).

 

If you're serious about trying accutane, be honest and tell your derm:

  • That you've tried other therapies, including topical retinoids (Retin-A, Differin, etc.) as well as the current oral antibiotic, and that you're still not clear
  • That when you stop the antibiotic, you get major breakouts of pimples including a cyst or two
  • That your brothers and mother have taken accutane with no major side effects (this will let the doc know you're less likely to have a genetic disposition to serious side effects)

If the derm still isn't convinced, my guess is he/she will give you a combination treatment with oral antibiotics and a topical retinoid. If you've done a combo therapy and it didn't work, tell him/her!

 

If they insist on non-accutane alternatives and you really want to try it, visit a different derm. Soon enough you'll find one who will prescribes it. DO NOT purchase it over the internet.

 

I hope that helps! I'm a firm believer in accutane for the right candidate and from your brief post (and without seeing your acne) it seems you are indeed a good candidate. 






0 user(s) are reading this topic

0 members, 0 guests, 0 anonymous users